MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update with information received (h11) and to provide an update to fields (h3 and h4).The subject device was manufactured on november 2023, based on the provided 3 digit lot information "3yk".However, the exact manufacture date is unknown.The device was evaluated by olympus.However, since the subject device was already torn.The distal attachment could not mount to the endoscope and the reported event could not be reproduced.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, that the reported event occurred, due to the subject device was not secured to the endoscope by medical tape.This could have caused the subject product to fall off into the patient¿s body.Additionally, the following mechanisms could have caused breakage of the distal attachment.1.) it was difficult to attach the device to the endoscope, due to some factors.2.) the device was attached to the endoscope, while screwing the device by excessive force.3.) a force of (2) caused crack and breakage.However, the root cause of the reported event could not be determined.Additional information received: it was reported, that the distal cover was not secured with medical tape when applied to the end of the endoscope.And the excess lubricant was sufficiently wiped away.However, it is possible, that lubricant could have adhere to the attachment.The event can be detected/prevented, by following the instructions for use, which state: "be sure to wipe away any excess lubricant before mounting the instrument.And secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity, during use and cause patient injury, such as mucous membrane damage"."do not apply excessive bending, pulling or pressure to this product.Failure to do so, may result in equipment damage or reduced functionality"."do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol or the xylocain spray to lubricate the instrument.Doing so, could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient"."if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section".Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
E1/establishment name: (b)(6) hospital added here due to character limitation in respective field.The subject device was manufactured on november 2023 based on the provided lot information, however an exact date is unknown (h4).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
It was reported the disposable distal attachment broke off of the gastrointestinal videoscope and fell into the stomach during a therapeutic endoscopic submucosal dissection (esd) procedure.It was unknown whether it was a part of the disposable distal attachment or the main body that fell into the patient.The device was retrieved endoscopically.There was no significant extension of the procedure, and it was completed with another product of the same model number.It was noted that the endoscope the device was attached to was inserted and removed from the body several times, so it may have been subjected to stress.There was no reported patient impact.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19499947
Report Number9614641-2024-01230
Device Sequence Number15116621
Product Code FDS
UDI-Device Identifier04953170453854
UDI-Public04953170453854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Device Lot Number3YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown